Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Tuberculosis After Effects

03/17/2010

Question:

Does tuberculosis after effects include shortness of breath while speaking? Is there any cure on this?

Answer:

Because tuberculosis typically involves the lung it is possible that shortness of breath could occur in a patient who has been treated for tuberculosis. This would typically occur in patients who had advanced tuberculosis involving a large amount of the lung. Scarring from the tuberculosis infection can reduce lung function. Consultation with a lung specialist and testing of lung function (called pulmonary function testing) would be a way to evaluate whether these symptoms are a result of the treated tuberculosis infection.

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Catherine A Curley, MD, MS Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University